North Carolina, 2014Tornado and Flash Flooding in North Carolina, April 24 to 25, 2014
April 24 to 25, 2014 · NWS RAH · 43 events in 17 counties and zones
Airmass became increasingly unstable as a warm front retreated northward during the morning hours, in advance of a compact but potent shortwave trough and associated surface cold front into the area from the west. Early in the event, discrete cells produced a weak EF-1 tornado touchdown in Halifax County along with severe hail ranging from quarter to golf ball size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Airmass became increasingly unstable as a warm front retreated northward during the morning hours, in advance of a compact but potent shortwave trough and associated surface cold front into the area from the west. Early in the event, discrete cells produced a weak EF-1 tornado touchdown in Halifax County along with severe hail ranging from quarter to golf ball size. As the storms progressed eastward into the coastal plain, they consolidated into a line and produced scattered wind damage before exiting the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 24, 1:43 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 24, 1:43 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT THU APR 24 2014
.SYNOPSIS...HIGH OVER THE AREA WILL SHIFT OFFSHORE TONIGHT. A WARM
FRONT WILL LIFT NORTH THROUGH NC AND VA FRIDAY MORNING...FOLLOWED BY
THE PASSAGE OF A COLD FRONT FRIDAY EVENING.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 240 PM THURSDAY...
THROUGH TONIGHT: THE SURFACE HIGH WILL SHIFT OFFSHORE TONIGHT.
EXPECT DRY WEATHER THROUGH MIDNIGHT. WINDS WILL BE GENERALLY LIGHT
AND VEERING AROUND FROM SE TO SOUTH-SOUTHWEST OVERNIGHT AS THE HIGH
PROGRESSES EASTWARD. A WARM FRONT WILL MOVE NORTHEAST INTO THE AREA
THIS EVENING. THE SOUTHERLY RETURN FLOW WILL YIELD WARM MOIST AIR
ADVECTING INTO SW PORTIONS OF CENTRAL NC...INCREASING TEMPS...
DEWPOINTS AND LOW STRATUS COVERAGE. SOME SCATTERED SHOWERS MAY
DEVELOP PRIOR TO SUNRISE...MAINLY ACROSS THE NW AND WEST...AS THE
WARM FRONT ADVANCES NORTHWARD AND MOISTURE AND INSTABILITY INCREASE.
OVERNIGHT LOWS WILL BE AFFECTED BY THE ADVANCING WARM FRONT AND
CLOUD COVER...THUS EXPECT THE LOWEST TEMPS...MID 40S...IN THE NE AND
HIGHEST...LOW TO MID 50S...IN THE SOUTHWEST.
FRIDAY: THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH THE DAY FRIDAY...FROM WEST TO EAST...AS THE WARM FRONT LIFTS
NORTHWARD AND A COLD FRONT APPROACHES FROM THE WEST. MODELS CONTINUE
TO SHOW GOOD INSTABILITY OF 500-1500 J/KG AND SHEAR OF 40-50 KTS
FRIDAY AFT/EVE. THE SPC HAS UPGRADED MUCH OF THE AREA TO SLIGHT RISK
FOR SEVERE STORMS FOR TOMORROW AFTERNOON...WITH THE MAIN THREATS
EXPECTED TO BE HAIL AND LOCALLY DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT...SHOULD SOME DIFFERENTIAL HEATING BOUNDARIES TO
SET UP EARLY IN THE DAY. FORECAST INSTABILITY AND CYCLONICALLY
CURVED FORECAST HODOGRAPHS...WITH SRH VALUES IN THE 100-300 M2/S2
RANGE WOULD ALSO SUPPORT A LOW TORNADO THREAT. OTHERWISE...EXPECT
SOUTHERLY WINDS OF 10-15 KTS...GUSTING TO AROUND 20 KTS AND HIGHS IN
THE MID TO UPPER 70S DURING THE DAY.
FRIDAY NIGHT: AS THE COLD FRONT MOVES THROUGH AND NOCTURNAL
STABILIZATION COMMENCES AFTER SUNSET...SHOULD SEE SHOWERS AND STORMS
MOVE OFF TO THE EAST AND WIND SPEEDS DECREASING AND VEERING TO THE
NW. CLEAR SKIES AND DRY WEATHER ARE EXPECTED BY MIDNIGHT FOR THE
MAJORITY OF CENTRAL NC...AND LOWS FRIDAY NIGHT WILL BE LOWEST IN THE
NW...UPPER 40S...AND HIGHEST WHERE THE FROPA AND CLEARING HAPPEN
LATER...MID 50S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM THURSDAY...
FORECAST PATTERN DURING THE PERIOD WILL FEATURE A DEPARTING NORTHERN
STREAM SHORTWAVE TROUGH EARLY SATURDAY WITH A SECONDARY TROUGH
MOVING ACROSS THE NORTHEAST SATURDAY NIGHT. A GENERAL NORTHWEST FLOW
ALOFT PERSISTS THROUGH THE PERIOD. AT THE SURFACE A WEAK AND
PROGRESSIVE AREA OF HIGH PRESSURE MOVES ACROSS THE DEEP SOUTH ON
SATURDAY AND THEN OFF THE SOUTHEAST COAST SATURDAY NIGHT AS A BACK
DOOR COLD FRONT DROPS INTO VIRGINIA AND NORTHEAST NORTH CAROLINA
LATE SATURDAY NIGHT AND EARLY SUNDAY. THE BACK DOOR COLD FRONT WILL
BE THE MAIN FORECAST PROBLEM DURING THE PERIOD.
GUIDANCE IS CONSISTENT IN ADVERTISING SOME GREAT WEATHER ON SATURDAY
WITH A FEW PERIODS OF HIGH CLOUDS MIX WITH A GOOD DEAL OF SUNSHINE.
HIGH TEMPERATURES WILL RANGE BETWEEN 78 ACROSS THE NORTHEAST AND 82
IN THE SOUTHWEST. A LIGHT WESTERLY WIND AT 5 TO 10 MPH IS EXPECTED
WITH A FEW GUSTS TO 15 MPH DURING MID AFTERNOON. MID AND HIGH LEVEL
MOISTURE WILL INCREASE SATURDAY NIGHT WITH PARTLY CLOUDY SKIES
EXPECTED. LOWS SHOULD RANGE IN THE LOWER TO MID 50S.
FORECAST CONFIDENCE DECREASES ON SUNDAY AND SUNDAY NIGHT AS THE
LATEST SET OF GUIDANCE IS A LITTLE BIT MORE AGGRESSIVE IN BRINGING
THE BACKDOOR FRONT INTO AT LEAST THE NORTHEAST PART OF THE ON SUNDAY
CWA. THE NAM/GFS/EC ALL PUSH THE FRONT INTO AT LEAST THE NORTHERN
COASTAL PLAIN AFTER MIDNIGHT MONDAY MORNING AND THEN LINGER FOR MOST
OF THE DAY. STILL NOT READY TO FULLY COMMIT TO THIS SCENARIO BUT
HAVE LOWERED TEMPS IN THE NORTHERN COASTAL PLAIN FOR SUNDAY AND
INCREASED CLOUD COVER A BIT. SUBSEQUENT SHIFTS WILL NEED TO MONITOR
THIS AND THE FORECAST IS LIKELY TO EVOLVE OVER THE COMING DAYS.
HIGHS ARE NOW FORECAST TO RANGE IN THE LOWER 70S ACROSS THE
NORTHEAST AND NEAR 80 IN THE SOUTHWEST. -BLAES
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...
AN UNSETTLED WEATHER PERIOD IS EXPECTED BEGINNING EARLY NEXT
WEEK...LIKELY PERSISTING INTO THE MIDDLE/LATE PART OF THE WEEK AS A
BLOCKING PATTERN SETS UP ACROSS THE CONUS. A STRONG SYSTEM/CUTOFF
LOW THAT WILL LIKELY BE A BIG SEVERE WEATHER MAKER FOR THE CENTRAL
CONUS OVER THE WEEKEND/EARLY NEXT WEEK....WILL SLOWLY MOVE EASTWARD
AFFECTING OUR AREA MOSTLY LIKELY STARTING TUESDAY. DUE TO
SIGNIFICANT MODEL SPREAD...THERE IS STILL A LOT TO BE WORKED OUT
WITH REGARD TO THE DETAILS OF THIS SYSTEM...THEREFORE FORECAST
UNCERTAINTY REMAINS HIGH. OVERALL WILL CONTINUE TO RAMP UP PRECIP
CHANCES LATE MONDAY... WITH THE BEST TIME FRAME LOOKING TO BE
TUESDAY INTO WEDNESDAY. GIVEN THE STRENGTH OF THE SYSTEM AND TIME OF
YEAR...SEVERE WEATHER AND/OR HEAVY RAIN WILL BE A POSSIBILITY...
ALTHOUGH EXACTLY WHEN IS TOUGH TO DETERMINE RIGHT NOW. TEMPS SHOULD
BE NEAR TO SLIGHTLY BELOW NORMAL...BUT WILL ULTIMATELY DEPEND ON THE
AMOUNT/TIMING OF CLOUDS/PRECIP.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM WEDNESDAY
24 HOUR TAF PERIOD: HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING. A WARM FRONT WILL LIFT NORTH INTO THE AREA
THIS EVENING AHEAD OF A LOW PRESSURE SYSTEM APPROACHING FROM THE
WEST. EXPECT INCREASING LOW STRATUS IN THE IFR/MVFR...AND POSSIBLY
LIFR...RANGE FROM THE SW AS THE WARM FRONT LIFTS THROUGH THE AREA
AND LOW LEVEL FLOW BECOMES MORE SOUTH-SOUTHWESTERLY. RAIN AND
THUNDERSTORM CHANCES WILL INCREASE THROUGH THE END OF THE TAF
PERIOD...BEGINNING IN THE WESTERN TERMINALS...KINT AND KGSO...EARLY.
LOOKING AHEAD: EXPECT BREEZY SW SURFACE WIND AND ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT
FRI AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG TO
SEVERE...WITH THE POTENTIAL FOR HAIL AND DAMAGING WINDS. CONDITIONS
SHOULD IMPROVE BACK TO VFR BEHIND THE FRONT FRIDAY NIGHT AND INTO
SATURDAY MORNING. LIGHT WINDS AND VFR CONDITIONS WILL PREVAIL FOR
THE WEEKEND. UNSETTLED WEATHER WILL RETURN AGAIN EARLY NEXT
WEEK...AND WILL LIKELY LINGER THROUGH MID-WEEK.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...KC
SHORT TERM...JB
LONG TERM...KRD
AVIATION...KC
Hazardous weather outlook, Apr 24, 2:40 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU APR 24 2014
NCZ007>011-021>028-038>043-073>078-083>086-088-089-251945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
340 PM EDT THU APR 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS FRIDAY AFTERNOON AND EVENING
MAY BECOME SEVERE...WITH PRIMARY THREATS OF LARGE HAIL AND
DAMAGING WINDS. IF SEVERE WEATHER WOULD OCCUR...IT WOULD MOST
LIKELY OCCUR BETWEEN 3 PM AND 9 PM.
THE POTENTIAL FOR HEAVY RAIN AND STRONG TO SEVERE THUNDERSTORMS...
IN AN UNSETTLED WEATHER PATTERN...WILL EXIST EARLY TO MID NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY...AND AGAIN AT TIMES
NEXT WEEK.
DJF
Event by event
27 hail, 13 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Tornado, Halifax
- When
- April 24, 2:59 PM EST to 3:04 PM EST
- Where
- Halifax County, 3.36 mi S of Essex to 2.53 mi SSE of Hollister
- Rating
- EF1
- Path length
- 1.86 mi
- Path width
- 75 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.202, -77.947
Approximately 20 pines were snapped halfway up near NC Highway 43 where the tornado first touched down. At this point the tornado crossed through a heavily wooded area before crossing Ita road. In the vicinity of Ita road near Silvertown Road, there was significant damage to the roof of 2 mobile homes. A total of 8 mobile homes were damaged. In addition, 2 carports were destroyed and a steel rod driven through the wall of the most damaged mobile home. Two other houses sustained minor damage. Numerous trees were blown down along the path. The tornado continued for another 1/4 mile into a wooded area before lifting.
Hail, Alamance
- When
- April 25, 12:38 PM EST
- Where
- Alamance County, 0.69 mi S of Graham
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.070, -79.400
Hail, Alamance
- When
- April 25, 12:45 PM EST
- Where
- Alamance County, 2.35 mi SSE of Haw River
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.070, -79.350
Golf ball size hail reported near exit 150 on Interstate 40.
Hail, Cumberland
- When
- April 25, 1:05 PM EST
- Where
- Cumberland County, 2.07 mi S of (Fbg)ft Bragg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.140, -79.000
Hail, Cumberland
- When
- April 25, 1:05 PM EST
- Where
- Cumberland County, 0.56 mi W of Spring Lake
- Measured
- 1 in hail
- Reported by
- Newspaper
- Coordinates
- 35.180, -78.980
Hail, Cumberland
- When
- April 25, 1:05 PM EST
- Where
- Cumberland County, 1.83 mi ENE of Spring Lake
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.190, -78.940
Observed on Bluebird Lane.
Hail, Orange
- When
- April 25, 1:08 PM EST
- Where
- Orange County, 0.89 mi NE of Chapel Hill Wllms Ar
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.940, -79.060
Hail, Cumberland
- When
- April 25, 1:25 PM EST
- Where
- Cumberland County, 0.89 mi SW of Manchester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.190, -78.990
Hail, Person
- When
- April 25, 1:25 PM EST
- Where
- Person County, 1.77 mi SE of Cavel
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.410, -78.950
Reported via ping project.
Hail, Durham
- When
- April 25, 1:30 PM EST
- Where
- Durham County, 1.31 mi ENE of Oak Grove
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.990, -78.810
Hail, Wake
- When
- April 25, 1:48 PM EST
- Where
- Wake County, 6.15 mi W of Purnell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.020, -78.680
Quarter size hail reported at Fall Lake Recreation area.
Hail, Harnett
- When
- April 25, 1:53 PM EST
- Where
- Harnett County, 2.18 mi NE of Turlington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.390, -78.640
Hail, Granville
- When
- April 25, 2:03 PM EST
- Where
- Granville County, 0.69 mi S of Wilton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.140, -78.580
Quarter size hail reported near the intersection of NC Route 96 and NC Route 56.
Hail, Franklin
- When
- April 25, 2:11 PM EST
- Where
- Franklin County, 0.56 mi W of Franklinton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.100, -78.460
Hail, Franklin
- When
- April 25, 2:12 PM EST
- Where
- Franklin County, 2.63 mi WNW of Needmore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.140, -78.460
Thunderstorm Wind, Franklin
- When
- April 25, 2:39 PM EST to 2:41 PM EST
- Where
- Franklin County, 1.13 mi E of White Level to 1.57 mi E of White Level
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.131, -78.130
Near T Model Jones Road, a large oak was uprooted, a small shed was destroyed, and the front end of a trailer was damaged. There was minor roof damage to homes in the area and many limbs were snapped half way up the trees. Near White Level Road, approximately half of a mile to the east-northeast, a barn was partially destroyed, a few oak trees were uprooted, and there was shingle damage to 2 homes.
Hail, Person
- When
- April 25, 2:47 PM EST
- Where
- Person County, 2.07 mi S of Surf
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.320, -78.880
Quarter size hail reported near Surl.
Hail, Wayne
- When
- April 25, 2:53 PM EST
- Where
- Wayne County, 0.56 mi W of Adamsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -77.980
Thunderstorm Wind, Randolph
- When
- April 25, 2:54 PM EST
- Where
- Randolph County, 0.56 mi W of Asheboro Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.650, -79.890
One tree was blown down across the road.
Hail, Randolph
- When
- April 25, 2:55 PM EST
- Where
- Randolph County, 1.32 mi ESE of Asheboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.690, -79.810
Hail, Wayne
- When
- April 25, 2:55 PM EST
- Where
- Wayne County, 2.36 mi SSW of Nahunta
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.470, -78.090
Hail, Randolph
- When
- April 25, 2:57 PM EST
- Where
- Randolph County, 0.56 mi E of Asheboro South
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.720, -79.810
Thunderstorm Wind, Randolph
- When
- April 25, 2:57 PM EST
- Where
- Randolph County, 2.64 mi WSW of Asheboro West
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.710, -79.890
One tree was blown down across the road.
Thunderstorm Wind, Nash
- When
- April 25, 3:05 PM EST
- Where
- Nash County, 3.05 mi NE of Aventon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.180, -77.910
A couple of trees were blown down.
Hail, Franklin
- When
- April 25, 3:10 PM EST
- Where
- Franklin County, 2.35 mi SSE of Franklinton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.070, -78.430
Quarter size hail reported at Franklinton Highs School.
Thunderstorm Wind, Davidson
- When
- April 25, 3:20 PM EST
- Where
- Davidson County, 0.89 mi NW of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.830, -80.280
One tree was blown down near the intersection of Central Avenue and W 5th Avenue.
Hail, Wayne
- When
- April 25, 3:31 PM EST
- Where
- Wayne County, Pikeville
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 35.500, -77.980
Thunderstorm Wind, Davidson
- When
- April 25, 3:39 PM EST
- Where
- Davidson County, 0.4 mi ESE of Denton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.628, -80.113
One tree blown down near the intersection of S. Main Street and W. Noell Avenue.
Hail, Person
- When
- April 25, 3:55 PM EST
- Where
- Person County, 1.31 mi ESE of Woodsdale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.470, -78.950
Hail, Person
- When
- April 25, 3:55 PM EST
- Where
- Person County, 2.16 mi NW of Triple Spgs
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.500, -78.880
Hail, Person
- When
- April 25, 3:55 PM EST
- Where
- Person County, 2.16 mi NW of Triple Spgs
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.500, -78.880
Thunderstorm Wind, Randolph
- When
- April 25, 4:00 PM EST
- Where
- Randolph County, 0.56 mi E of Asheboro South
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.720, -79.810
Numerous trees blown down in the Asheboro area.
Hail, Person
- When
- April 25, 4:05 PM EST
- Where
- Person County, 1.31 mi WNW of Cavel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.440, -78.990
Hail, Halifax
- When
- April 25, 4:20 PM EST
- Where
- Halifax County, 0.56 mi W of Halifax
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.330, -77.590
Thunderstorm Wind, Franklin
- When
- April 25, 4:25 PM EST
- Where
- Franklin County, Youngsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.030, -78.480
Several trees down in the Youngsville area.
Thunderstorm Wind, Franklin
- When
- April 25, 4:35 PM EST
- Where
- Franklin County, Louisburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.100, -78.300
Several trees down in the Louisburg area.
Thunderstorm Wind, Halifax
- When
- April 25, 5:03 PM EST
- Where
- Halifax County, 1.81 mi WSW of Ringwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 36.210, -77.880
Power-lines were blown down at Silvertown Road and Norman Road.
Thunderstorm Wind, Wilson
- When
- April 25, 5:34 PM EST
- Where
- Wilson County, 0.83 mi WNW of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.737, -77.932
Two trees were blown down near the intersection of Woodland Drive and Pineview Avenue.
Flash Flood, Halifax
- When
- April 25, 5:35 PM EST to 7:44 PM EST
- Where
- Halifax County, 2.22 mi E of Halifax Co Arpt to 1.87 mi E of Halifax Co Arpt
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.430, -77.660
Intersection of Pearson Hill Road at Smith Church Road was flooded.
Thunderstorm Wind, Johnston
- When
- April 25, 5:35 PM EST
- Where
- Johnston County, 1.12 mi E of Wilsons Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.580, -78.350
Trees blown down on Catawba and Mitchner Drives in the Wilson Mills Community.
Hail, Nash
- When
- April 25, 5:37 PM EST
- Where
- Nash County, 3.12 mi ESE of Strickland Xrds
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.830, -77.970
Quarter size hail was reported near Sugar Hill Road near mile marker 127 on Interstate 95.
Thunderstorm Wind, Wilson
- When
- April 25, 5:48 PM EST
- Where
- Wilson County, 1.49 mi SSW of Contentnea
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.660, -77.940
Two trees were blown down near U.S. 117 alt and Yank Road.
Flash Flood, Warren
- When
- April 25, 6:00 PM EST to 7:44 PM EST
- Where
- Warren County, 0.56 mi E of Warrenton to 0.64 mi E of Warrenton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.400, -78.160
Several roads were flooded within the Warrenton city limits.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, April 24, 20141 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, April 24, 20146 injured · $102,000 · 1.25 in hail · 22 events
- Tornadoes and Hail in Missouri, April 24 to 28, 2014$247,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, April 24, 2014$521,000 · 4.25 in hail · 16 events
- Tornado in Illinois, April 24, 2014$35,000 · EF1 · 1 event
- High Wind and Strong Wind in Massachusetts, April 24, 2014$68,000 · 50 kt wind · 8 events
- High Wind in Oklahoma, April 24, 2014$30,000 · 65 kt wind · 3 events
- Hail and Damaging Wind in Oklahoma, April 24, 20141 in hail · 12 events
- Hail and Damaging Wind in Arkansas, April 24, 2014$5,000 · 1 in hail · 6 events
- Damaging Winds in Missouri, April 24, 201456 kt wind · 5 events
- Hail in Arkansas, April 24, 20141 in hail · 4 events
- Hail and Damaging Wind in Kansas, April 24, 20141 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512936, 512940, 512941, 512942, 512943, 512945, 512946, 512947, 512948, 512949, 512950, 512951, 512952, 512953, 512954, 512937, 512955, 512956, 512957, 512958, 512959, 512960, 512961, 512979, 512962, 512963, 512964, 512965, 512966, 512967, 512968, 512969, 512970, 512971, 512972, 512973, 512974, 512975, 512938, 512976, and more.